Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Brownsville, TX

May 10, 2012Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2012, 9:37 PM CDT for Zapata County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2012, 9:37 PM CDT (02:37 UTC)
Expired
May 10, 2012, 10:30 PM CDT
In force
53 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:50 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2214 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
3.4
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS54 KBRO 110237
SVRBRO
TXC505-110330-
/O.NEW.KBRO.SV.W.0066.120511T0237Z-120511T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1030 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DAMAGING 60 MPH WINDS...FROM 16 MILES NORTH OF SAN YGNACIO
  TO 18 MILES WEST OF SAN YGNACIO...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN YGNACIO.
  MEDINA.
  BUSTAMANTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
      2732 9937 2728 9933 2727 9896 2691 9895
      2691 9933 2693 9938 2695 9940 2698 9939
      2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0236Z 269DEG 29KT 2726 9948 2698 9970

$$

SPEECE
2 follow-up statements
140 
WWUS54 KBRO 110257
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT THU MAY 10 2012

TXC505-110330-
/O.CON.KBRO.SV.W.0066.000000T0000Z-120511T0330Z/
ZAPATA-
957 PM CDT THU MAY 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ZAPATA COUNTY...

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES 
NORTHEAST OF SAN YGNACIO TO 6 MILES SOUTHWEST OF SAN YGNACIO...MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN YGNACIO.
  MEDINA.
  BUSTAMANTE.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
      2732 9937 2728 9933 2727 9896 2691 9895
      2691 9933 2693 9938 2695 9940 2698 9939
      2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0257Z 269DEG 29KT 2726 9929 2698 9951

$$

SPEECE
423 
WWUS54 KBRO 110320
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1020 PM CDT THU MAY 10 2012

TXC505-110330-
/O.CON.KBRO.SV.W.0066.000000T0000Z-120511T0330Z/
ZAPATA-
1020 PM CDT THU MAY 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ZAPATA COUNTY...

AT 1020 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BUSTAMANTE TO 2 MILES SOUTHWEST OF SAN YGNACIO...MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN YGNACIO.
  LAS PALMAS.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
      2732 9937 2728 9933 2727 9896 2691 9895
      2691 9933 2693 9938 2695 9940 2698 9939
      2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0320Z 276DEG 21KT 2720 9920 2700 9945

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:37 PM CDT, 1 hour earlier.

Area forecast discussion, May 10, 8:37 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT THU MAY 10 2012

.DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR
WW 273. NO OTHER CHANGES MADE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT
THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM
THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING
AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL
OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER
AFTER SUNSET.

PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE
EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD
OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH
THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO
1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA
IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE
NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE
RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM
ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE
TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN
EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM
EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE
SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW
BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY
ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE
LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE
MID 80S FRIDAY. /67/

LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE
SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE.  A
DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT...
BRINGING AN END TO THE RAIN FOR THE REGION.  WITH A WEAKLY NORTHWEST
FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS
ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK.

ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS
REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE
TUESDAY.  EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE
MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR
REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK.
THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD
MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION.

TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE
NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST.  /53/

MARINE...
TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20
KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM
OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO
DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS
THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT
AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT
OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS
COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS
THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE
NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT
BACK SOUTHEAST. /67/

SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE
MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO
CONTINUE THROUGH TUESDAY.  NORTHEAST TO EAST WINDS AT SPEEDS AROUND
10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED
SEAS REMAINING 4 FEET OR LESS.  /53/

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  86  74  86 /  80  60  20  20
BROWNSVILLE          75  86  75  87 /  80  60  20  20
HARLINGEN            74  87  73  88 /  80  60  20  20
MCALLEN              72  88  74  90 /  80  60  20  20
RIO GRANDE CITY      72  87  75  91 /  80  50  20  20
SOUTH PADRE ISLAND   77  82  76  83 /  80  60  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...64
LONG TERM...60
GRAPHICAST/UPPER AIR...58
Hazardous weather outlook, May 10, 8:20 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 PM CDT THU MAY 10 2012

TXZ248>251-120200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-
820 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS AND
KENEDY COUNTIES THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE
WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING
WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT.
HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND
FLOOD PRONE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-150-155-170-175-120200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
820 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE
MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND
DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT
BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD
FRONT MOVES ACROSS THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ252>257-120200-
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
820 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN
IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN
EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA BEACH FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ135-120200-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
820 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE NORTH OF PORT
MANSFIELD THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER
IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN
EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD
FRONT MOVES ACROSS THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 10, 5:10 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
510 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             SEBASTIAN               26.34N  97.80W
05/09/2012  E0.75 INCH       WILLACY            TX   NWS STORM SURVEY

            VISUAL EVIDENCE SHOWED NO HAIL IMPACT IN SEBASTIAN.
            ESTIMATED SIZE BASED ON CONVERSATIONS WITH AFFECTED
            RESIDENTS. HAIL LASTED UP TO 10 MINUTES. PREVIOUS REPORT
            OF SOFTBALL SIZED HAIL COULD NOT BE VERIFIED BY SURVEY.

&&

CORRECTED EVENT...REMARKS...SOURCE

EVENT NUMBER BRO1200102

TS
Local storm report, May 10, 5:16 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     4 NE EDINBURG           26.34N  98.12W
05/09/2012  E65 MPH          HIDALGO            TX   EMERGENCY MNGR

            HIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME
            UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND
            OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS
            ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES.

&&

CORRECTED EVENT TIME...EVENT...REMARKS

EVENT NUMBER BRO1200105

TS
Local storm report, May 10, 5:18 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     4 NE EDINBURG           26.34N  98.12W
05/09/2012  E65 MPH          HIDALGO            TX   EMERGENCY MNGR

            HIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME
            UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND
            OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS
            ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES.

0946 PM     HAIL             EDCOUCH                 26.29N  97.96W
05/09/2012  E2.75 INCH       HIDALGO            TX   TRAINED SPOTTER

            SPOTTER REPORTED HAIL HAD BUSTED HER WINDOWS IN IN
            EDCOUCH. WAS NOT CONFIDENT OF EXACT HAIL SIZE.

0957 PM     HAIL             10 NE EDINBURG          26.40N  98.05W
05/09/2012  E0.75 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORTS PENNY-SIZE HAIL 10 MILES NE OF EDINBURG
            NEAR ELSA AT THE INTERSECTION OF FM 2812 AND VAL VERDE
            ROAD.

1033 PM     HAIL             15 S SARITA             27.00N  97.80W
05/09/2012  E1.00 INCH       KENEDY             TX   OTHER FEDERAL

            BORDER PATROL CHECKPOINT 15 MILES SOUTH OF SARITA
            REPORTS PREDOMINANTLY NICKEL-SIZE HAIL WITH EMBEDDED
            QUARTER-SIZE HAIL.

1035 PM     HAIL             SEBASTIAN               26.34N  97.80W
05/09/2012  E0.75 INCH       WILLACY            TX   NWS STORM SURVEY

            VISUAL EVIDENCE SHOWED NO HAIL IMPACT IN SEBASTIAN.
            ESTIMATED SIZE BASED ON CONVERSATIONS WITH AFFECTED
            RESIDENTS. HAIL LASTED UP TO 10 MINUTES. PREVIOUS REPORT
            OF SOFTBALL SIZED HAIL COULD NOT BE VERIFIED BY SURVEY.

1045 PM     HAIL             2 S RAYMONDVILLE        26.45N  97.78W
05/09/2012  E1.75 INCH       WILLACY            TX   EMERGENCY MNGR

            WILLACY COUNTY EMERGENCY MANAGER REPORTS GOLFBALL-SIZE
            HAIL 2 MILES SOUTH OF RAYMONDVILLE.

&&

EVENT NUMBER BRO1200105 BRO1200100 BRO1200101 BRO1200103 BRO1200102
BRO1200104

TS
Special weather statement, May 10, 7:12 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
712 PM CDT THU MAY 10 2012

TXZ248-110100-
ZAPATA-
712 PM CDT THU MAY 10 2012

...STRONG THUNDERSTORM APPROACHING NORTHERN ZAPATA COUNTY...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
ISOLATED STRONG THUNDERSTORM ABOUT 14 MILES NORTHWEST OF SAN YGNACIO
IN ZAPATA COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 30
MPH...WILL AFFECT RURAL PORTIONS OF NORTHERN ZAPATA COUNTY
THROUGH 800 PM.

GUSTY WINDS 30 TO 40 MPH MAY OCCUR WITH THIS STORM. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF
INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THIS STORM.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES.

SPEECE
Special weather statement, May 10, 9:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT THU MAY 10 2012

TXZ248-110330-
ZAPATA-
931 PM CDT THU MAY 10 2012

...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY...

A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT
THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN
ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:34 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata71 min
May 10, 10:56 PM CDTTornado WarningBROZapata34 min
May 10, 11:18 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata57 min
May 10, 11:24 PM CDTTornado WarningBROZapata36 min
May 10, 11:33 PM CDTTornado WarningBROJim Hogg, Starr42 min
May 10, 11:36 PM CDTFlash Flood WarningBROJim Hogg, Zapata84 min
May 10, 11:41 PM CDTTornado WarningBROJim Hogg, Zapata24 min
May 10, 11:44 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata76 min
May 11, 12:01 AM CDTTornado WarningBROJim Hogg29 min
May 11, 12:13 AM CDTTornado WarningBROBrooks, Jim Hogg47 min
May 11, 12:47 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy88 min
May 11, 1:07 AM CDTAreal Flood AdvisoryBROStarr53 min
May 11, 1:39 AM CDTSpecial Marine WarningBRO2 hr
May 11, 1:58 AM CDTAreal Flood AdvisoryBROHidalgo, Starr62 min
May 11, 2:14 AM CDTSpecial Marine WarningBRO2 hr
May 11, 2:49 AM CDTSevere Thunderstorm WarningBROCameron41 min
May 11, 3:14 AM CDTTornado WarningBROCameron31 min
May 11, 3:41 AM CDTSpecial Marine WarningBRO2 hr
May 11, 3:41 AM CDTTornado WarningBROCameron, Willacy34 min
May 11, 3:53 AM CDTSevere Thunderstorm WarningBROHidalgo52 min
May 11, 4:10 AM CDTSevere Thunderstorm WarningBROCameron38 min
May 11, 4:20 AM CDTSpecial Marine WarningBRO115 min
May 11, 4:29 AM CDTTornado WarningBROCameron31 min
May 11, 4:47 AM CDTTornado WarningBROCameron28 min
May 11, 6:11 AM CDTSpecial Marine WarningBRO64 min
May 11, 6:30 AM CDTTornado WarningBROCameron30 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min
May 11, 6:58 AM CDTTornado WarningBROCameron32 min
May 11, 7:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 11:48 AM CDTSpecial Marine WarningBRO57 min
May 11, 12:37 PM CDTSpecial Marine WarningBRO53 min
May 11, 1:27 PM CDTSpecial Marine WarningBRO63 min
May 11, 2:01 PM CDTSpecial Marine WarningBRO59 min
May 11, 2:26 PM CDTSpecial Marine WarningBRO49 min
May 11, 3:25 PM CDTSpecial Marine WarningBRO50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.